Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Suffering from itchy red rashes on skin, on amiodarone. What can be done?

Recently I am suffering from itchy red rashes on my skin. I am on amiodarone ,rosuvastatin. escitallopran with clonazepam and telmisatan. skin specialist advised me to do CBC where I found all are ok but my platelet count is 1,0000. Previously I used anticonvulasants then also my platelet count remain low. I am worried.
Asked On : Sat, 30 Mar 2013
Answers:  1 Views:  80
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Dec 2013

Welcome and thanks for posting your query to HealthcareMagic.

As per your query you have itchy red rashes on the skin along with this you are on certain medications such as amiodarone ,rosuvastatin, escitallopran with clonazepam and telmisatan.
As I can get your platelet count is 10000 (ten thousand only). You should know that normal platelet count is above 1.5 lacs or on the lowest side we consider it 1 lacs. If your finding s are correct then you might be getting
bruises which we call medially as "purpuric or ecchymotic spots".

To guide you elaborately- Bruise or the purpura is simply formed due to extravasation and collection of red blood cells from the vessels under the skin. This results in formation of reddish spots which we call as Bruise in simple language. In oyur case it appears to be due to low platelets ( the cells which prevents the extravasation of red blood cells from the vessels and forms the clot).

At certain times there are certain medications which also can cause interference with normal coagulation mechanism. So if you are on certain medications then also it can lead to bruising.

I request you to immediately meet your doctor and report the problem at the earliest. For the best part of the diagnosis there are simple tests of platelet function and coagulation factors done routinely in all the simple laboratories to rule out the exact cause of the problem. If these tests are normal then you can rest assured and relieve your tensions regarding the rash. Otherwise also if the test are abnormal then also can be very well treated without any problem.

I hope these information's will help you. If you have further queries I will be happy to help.

"Wish you good health and early recovery from the problem"

Dr Sanjay Kumar Kanodia
MD (Dermatology)
Answered: Wed, 26 Jun 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor